Thunderstorm Wind, Buchanan
- When
- August 25, 3:25 PM EST
- Where
- Buchanan County, Oakwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.220, -82.000
Trees fell onto power lines.
A few thunderstorms formed in the afternoon instability.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A few thunderstorms formed in the afternoon instability.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 25, 2:15 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 315 PM EDT SAT AUG 25 2007 .SYNOPSIS... A COLD FRONT APPROACHES TONIGHT WITH SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH SUNDAY MORNING. ANOTHER COLD FRONT APPROACHES THE AREA ON WEDNESDAY OR THURSDAY. && .NEAR TERM /THROUGH SUNDAY/... SHOWERS AND THUNDERSTORM WILL DEVELOP AHEAD OF A COLD FRONT ACROSS SOUTHEAST OH AND WEST VIRGINIA THIS AFTERNOON AND EVENING. HOT TEMPERATURES...HIGH DEWPOINTS...AND THE OROGRAPHIC LIFT WILL BE SUFFICIENT FOR STORM DEVELOPMENT SOME REACHING SEVERE CRITERIA. THE COLD FRONT WILL MOVE ACROSS SOUTHEAST OH AROUND 00-03Z SPREADING SLOWLY EAST TO BE OVER THE EASTERN MOUNTAINS BY SUN 12Z. GFS/NAM HAVE BEEN SHOWING CONSISTENCY IN THE TIMING OF THIS FRONT. THE NAM SHOWS LESS DEEP SHEAR (AROUND 30 KNOTS) THAN PREVIOUS RUNS MOVING ALONG THE FRONT. CAPE VALUES OF ALL MODELS EXCEED 2000 J/KG AHEAD AND ALONG THE BOUNDARY. MODELS SHOW DESCENT BL CONVERGENCE AS WELL. THESE CONDITIONS...COMBINED WITH DRY MID LEVELS WILL BE ENOUGH FOR A FEW DAMAGING WIND GUSTS. SPC HAS THE WHOLE AREA UNDER A SLIGHT RISK FOR TODAY. H850 TEMPS BACK OFF A DEGREE OR TWO SO HIGHS SHOULD BE A TOUCH LOWER TONIGHT. WENT CLOSER TO THE LOWER MAV TONIGHT ACROSS THE WEST AS DRIER COOLER AIR MAY FILTER IN BEHIND THE FRONT...AND A BLEND OF FWC AND MET ACROSS CENTRAL AND EASTERN SECTIONS. FOR HIGH SUNDAY WENT WITH A BLEND OF THE FWC AND MAV. RUNNING WITH CATEGORICAL POPS ACROSS THE NORTHWEST AND NORTH CENTRAL SECTIONS THIS EVENING...THEN CHANCE POPS WILL MOVE EAST WITH THE FRONT THRU SUNDAY. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... A HIGH PRESSURE SYSTEM WILL BUILD OVER THE REGION THROUGH THE PERIOD...BUT SOME LOW LEVEL MOISTURE WILL REMAIN. THE MOISTURE MAY BE ENOUGH IN THE MOUNTAINS TO PROVIDE A FEW AFTERNOON THUNDERSTORMS. THEREFORE...WILL KEEP SLIGHT POPS IN THE MOUNTAINS DURING THE PEAK HEATING TIMES. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY OR THURSDAY...PROVIDING A GOOD CHANCE FOR SOME THUNDERSTORMS. SOME COOLER AND DRYER WEATHER CAN BE EXPECTED BEHIND THE FRONT. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS EXPECTED EARLY AFTERNOON WITH LOW CU DEVELOPING LOWLANDS. SOME AFTERNOON CONVECTION CAN DEVELOP MAINLY NEAR HTS...PKB...AND CRW THAT COULD PRODUCE MVFR/IFR VISIBILITIES ALONG THUNDERSTORMS THRU SUN 00Z. STORMS CAN ALSO DEVELOP OVER THE MOUNTAINS THIS AFTERNOON MODELS HAS BEEN CONSISTENT WITH TIMING OF THE EXPECTED COLD FRONT ENTERING SOUTHEAST OH AROUND 00-03Z TO AFFECT PKB WITH STRONG STORMS CAPABLE TO PRODUCE DAMAGING GUSTY WINDS GREATER THAN 35 KNOTS. HTS AND CRW COULD SEE SOME OF THIS ACTIVITY BUT EXPECTED TO BE LESS INTENSE. STORM ACTIVITY COULD SPREAD EAST OVERNIGHT TO AFFECT CKB WITH MVFR CONDITIONS EXCEPT IFR IF A STORM HIT THE SITE DIRECTLY. THE FRONT WILL SLOWLY PROGRESS EAST TO BE OVER THE EASTERN MOUNTAINS BY 12Z. AREAS OF FOG WILL BE POSSIBLE OVER AREAS THAT RECEIVE RAIN THIS AFTERNOON AND EVENING. NOT SURE TO CODE DENSE FOG ATTM...AS A LIGHT NORTH NORTHWEST BREEZE COULD SUPPRESS FOG FORMATION. AVIATION OUTLOOK...SUNDAY NIGHT THRU WEDNESDAY...IFR OR WORSE FOG IN SPOTS LIKELY SUNDAY NIGHT...MONDAY MORNING AND TUESDAY MORNINGS OVER AREAS THAT RECEIVE RAIN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/RPY NEAR TERM...ARJ SHORT TERM...RPY LONG TERM...RPY AVIATION...ARJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 410 AM EDT SAT AUG 25 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032- 039-040-260815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- UPSHUR-BARBOUR- 410 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE AFTERNOON THRUOGH TONIGHT. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS...ALTHOUGH HAIL AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY OR TONIGHT. VAZ003-004-WVZ024>026-033>038-046-047-260815- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 410 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Jackson,KY radar (KJKL), 123 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees fell onto power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48464.